Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Anxiety, body jolts of arms and legs - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3158 Questions
User :   hi does anxiety cause body jolts of arms and legs
User :   hello
Doctor :   hi
Doctor :   yes it does
User :   like electric currents?
Doctor :   when a person is anxious, the nervous system is sensitive and can increase tremulousness of the body
User :   i just received medicine today
User :   i have fainted from anxiety recently on saturday
Doctor :   sensation of electric currents are usually less with anxiety
Doctor :   ok
User :   is fainting from anxiety unheard of ?
Doctor :   so you had a vaso vagal attack, causing blackout, resulting due to anxiety
Doctor :   yes fainting is very common in anziety and emotional situations
User :   what is a vaso vagal attack
User :   my mind was yelling for help, but my mouth would cooperate and my hand cramped up
Doctor :   this is a response mediated by the heart related nerve, which when excited causes inhibition of the heart , and this leads to syncope or "fainting", it is called a vasovagal syncope, which is the most common type of fainting.
User :   my mouth would not cooperate, i lost control of my body and blacked out
Doctor :   ok
User :   can the medicine correct this and lessen the anxiety
Doctor :   this is a typical sycope
Doctor :   yes
Doctor :   it definitely can help the anxiety
User :   i just was really scared that i blacked out and the fact i couldnt talk
Doctor :   you need not get worried
Doctor :   may i know your age ?
User :   or yell for help
User :   29
Doctor :   ok,
Doctor :   you dont need to worry
User :   one more thing
Doctor :   you will be fine by taking the medication
Doctor :   sure,
User :   is plugged ears common with anxiety, with a abit of ringing
Doctor :   no
Doctor :   that could be due to a ear infection
User :   oh ok
User :   so i am fine
Doctor :   yes
Doctor :   definitely
User :   would u like to know name of medicine
Doctor :   yes , please
User :   hydroxyz
Doctor :   ok
Doctor :   that is a good medication to treat anziety and nervousness
User :   i hope the body jolts cease
Doctor :   yes , it will
User :   i also have not had full nights sleep
User :   one more question
Doctor :   this medication , with its calming effect , will help you get a good sleep
Doctor :   sure
User :   me not being able to speak and then blacking out, could it be mistaken fora seizure
Doctor :   yes, it can, but you need to have loss of memory or consciousness for a long time for it to be a seizure
User :   so blacking out is different how how i know, i remember everything that happen when i passed out
Doctor :   so u had a blackout due to anxiety
Doctor :   and this is not a seizure
User :   when i went to the ground i remember the black out fuss
Doctor :   ok
User :   the fuss in my eyes before i passed out
Doctor :   you mean you had blurred of vision ?
User :   no
User :   when i blanked out, its like the feeling u see when u hit ur head like the oxygen is sucked out
Doctor :   that is a vasovagal attack
Doctor :   i hope that all your questions have been answered
Doctor :   take care and have a good day
Doctor :   bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor